My four year old lab mix hardly eats, has lost a lot of weight, and is beginning to get weak. This has been going on for a few weeks. She has a very high white blood count and a low red blood count. She has been hospitalized for 3 days to receive fluids. The vet suspects an auto-immune disorder and has prescribed high levels of Prednisone for the next two weeks. It has been three days since then and she still will only eat a few bites a day and is not gaining any strength. Is there anything else that this could be? She was also treated for whip worms during this time, but the vet does not think these are related.
If you are able to post the results of your dogs blood and urine tests this would help me to offer relevant suggestions to help your dog which I am glad to do. Perhaps you might also consider getting a second opinion from a veterinary internal medicine specialist.
Dr Carol Osborne, DVM
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.